Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS Huntsville, AL

June 25, 2016Lincoln County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 25, 2016, 7:45 PM CDT for Lincoln County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 7:45 PM CDT (00:45 UTC)
Expired
Jun 25, 2016, 8:15 PM CDT
In force
30 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WUUS54 KHUN 260045
SVRHUN
TNC103-260115-
/O.NEW.KHUN.SV.W.0039.160626T0045Z-160626T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
745 PM CDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LINCOLN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 815 PM CDT

* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  FAYETTEVILLE... AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...HOWELL...HARMS AND BOONSHILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3523 8656 3511 8657 3509 8677 3525 8676
      3526 8674
TIME...MOT...LOC 0045Z 073DEG 3KT 3516 8664 

HAIL...0.75IN
WIND...60MPH
 
$$

09
1 follow-up statement
852 
WWUS54 KHUN 260105
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
805 PM CDT SAT JUN 25 2016

TNC103-260115-
/O.EXP.KHUN.SV.W.0039.000000T0000Z-160626T0115Z/
LINCOLN TN-
805 PM CDT SAT JUN 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 815 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3523 8656 3511 8657 3509 8677 3525 8676
      3526 8674
TIME...MOT...LOC 0100Z 073DEG 3KT 3516 8664 

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:30 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 25, 6:30 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
630 PM CDT SAT JUN 25 2016

.UPDATE...
For 00Z TAFs.

&&

.DISCUSSION...
(Issued 300 PM CDT SAT JUN 25 2016)
The subtropical high remains in place over the mid-south this
afternoon, generally centered over the lower Mississippi valley.
The subsidence has helped to make it a very warm day; as of 2 PM, all
but one site is in the 90s, and five areas sites have heat indices of
at least 103 F. However the subsidence has not been enough to
completely quash air mass thunderstorms, due in part to a weak
convergence axis extending over northwest Alabama.

Isolated convection should subside this evening, and low temperatures
tonight should be a degree or two above persistence. As the upper
high retrogrades into the ArkLaTex Sunday, a weak wedge front will
push westward into northeast Alabama. This combination may help spark
a few more showers and storms tomorrow afternoon. It may also be
slightly not quite as hot. Model guidance for both highs and
dewpoints are just a degree or two lower, and this leaves maximum
forecast heat index readings below 105 for all but a few spots.
Therefore, after discussion with neighboring offices, the heat
advisory will be removed for tomorrow, and instead will expire at 9
PM tonight. It will still be very hot, and it is still important to
stay hydrated and take frequent breaks.

The cold front currently over the Plains/Upper Midwest will push
southeast over the next 48 hours, dropping into Tennessee by midday
Monday. Convergence with this front will be sufficient to spark
scattered to numerous showers and thunderstorms. A strong wind gust
or two cannot be ruled out, but with minimal shear, modest Downdraft
CAPE, and high precipitable water expected, storms will be mainly
heavy rain producers.

Rain chances will linger at least into Monday night. There is some
disagreement about when the front will push through; most models have
drying occurring by 12Z Tuesday, while the ECMWF is 6-12 hours
slower. The ECMWF may be right in this instance but for now the
forecast will continue with the model consensus, tapering PoPs off by
12Z Tuesday. Cold and dry advection behind the front will send
temperatures plummeting into the upper 80s for Tuesday highs, and dew
points into the lower 60s by Tuesday evening. Low temperatures
Wednesday morning may actually fall below 70.

Dry weather will continue through roughly Friday, though agreement on
moisture return is not very good yet. Rain chances could resume
Friday afternoon into Saturday as northwest flow and an eastern CONUS
trough remain in place. Temperatures will remain closer to seasonal
averages, with highs around 90 and lows in the mid- upper 60s.

BCC

&&

.AVIATION...
For 00Z TAFs: Showers and storms have moved east KHSV and dissipated
over KMSL over the last few hours. However, cannot rule out a
scattered -TSRA redeveloping before 26/02Z or 26/03Z. However,
confidence that they will directly affect either airport is low, so
only kept a VCTS in forecast through 26/02Z. Expect VFR conditions to
continue unless storms form and move over either terminal. Each
terminal has had some rainfall, so think patchy fog towards daybreak
could lower VSBYS to around 4SM or 5 SM. Otherwise, added gusts to 16
KTS tomorrow after 26/15Z.

KTW

&&

.HUN Watches/Warnings/Advisories...
AL...Heat Advisory until 9 PM CDT this evening for ALZ001>010-016.

TN...Heat Advisory until 9 PM CDT this evening for TNZ076-096-097.

&&

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 25, 12:45 PM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT SAT JUN 25 2016

ALZ001>010-016-TNZ076-096-097-261000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1245 PM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES WILL RISE INTO THE 95 TO 100 DEGREE RANGE FOR MUCH OF
THE REGION THIS AFTERNOON, WITH HEAT INDEX VALUES RANGING FROM BETWEEN
105 AND 110 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT FOR THE NORTH
ALABAMA AND SOUTHERN MIDDLE TENNESSEE AREA THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON UNTIL MID
EVENING TONIGHT. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP WILL
BE WIND GUSTS OF 30 TO 40 MPH, LIGHTNING, AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE REGION THROUGH
4 AM CDT MONDAY.

THE COVERAGE OF THUNDERSTORMS WILL INCREASE FOR THE EASTERN HALF OF
THE FORECAST AREA ON SUNDAY AFTERNOON, AND FOR THE ENTIRE AREA FROM
SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT PUSHES SLOWLY
SOUTHWARD THROUGH THE REGION. A FEW STRONG STORMS WILL BE POSSIBLE
ON MONDAY.

THE THREAT FOR STORMS WILL END FROM NORTH TO SOUTH ON TUESDAY AS THE
FRONT CLEARS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

TT

In the hours before

Special weather statement, Jun 25, 7:05 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 PM CDT SAT JUN 25 2016

TNZ096-260045-
LINCOLN TN-
705 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 745
PM CDT...

AT 704 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PETERSBURG...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PETERSBURG...HOWELL...MIMOSA...HARMS AND BELLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3524 8648 3512 8669 3526 8675 3531 8668
      3532 8663
TIME...MOT...LOC 0004Z 314DEG 8KT 3523 8665

KTW
Local storm report, Jun 25, 7:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     4 SSE MOORES MILL       34.80N 86.50W
06/25/2016                   MADISON            AL   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM
            ROAD BEGINNING TO ACCUMULATE ON THE GROUND.

&&

KWEBER
Special weather statement, Jun 25, 7:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
731 PM CDT SAT JUN 25 2016

TNZ096-260100-
LINCOLN TN-
731 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 800
PM CDT...

AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING NORTH AT 10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CRYSTAL SPRINGS...KELSO...MIMOSA AND MOLINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3507 8646 3506 8655 3516 8664 3526 8647
TIME...MOT...LOC 0031Z 178DEG 10KT 3516 8654

09
Local storm report, Jun 25, 7:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
738 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 SSE MOORES MILL       34.80N 86.50W
06/25/2016  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM
            ROAD BEGINNING TO ACCUMULATE ON THE GROUND.

&&

KWEBER
Local storm report, Jun 25, 7:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
739 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 SSE MOORES MILL       34.80N 86.50W
06/25/2016  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM
            ROAD BEGINNING TO ACCUMULATE ON THE GROUND.

&&

KWEBER
Local storm report, Jun 25, 7:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             MOORES MILL             34.85N 86.53W
06/25/2016  E1.25 INCH       MADISON            AL   PUBLIC

            HALF DOLLAR SIZE HAIL WAS REPORTED IN THE RIVERTON AREA
            OF MOORE MILL OFF OF WINCHESTER ROAD.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:05 PM CDTSpecial Weather StatementHUNLincoln40 min
Jun 25, 7:31 PM CDTSpecial Weather StatementHUNLincoln29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.